Amiodarone withdrawal affecting INR?

A place for GUCH Patients and their families to exchange experiences and gain support. So please feel free to ask any questions you may have.

Moderators: Moderator6, Moderator2, Moderator5, Moderator1, moderator7, Moderator3

Amiodarone withdrawal affecting INR?

Postby Pat M Straughan » Thu Jun 06, 2013 8:41 am

I was taken off Amiodarone seven weeks ago after being on it for seven years. I've been on Warfarin and Bisoprolol for ten months plus Levothyroxine for six years. This morning I went for an INR test and thyroid blood test. This latter was to check whether my thyroid hormones had changed since coming off Amiodarone. Unfortunately my INR has dropped to 1.8 and it should be 2-3.

I have read that taking Amiodarone increases the effect of Warfarin, so presumably coming off it decreases the effect and lowers INR? Has anyone else experienced changes in their INR related to Amiodarone withdrawal? I'm awaiting a call from the nurse to advise about Warfarin dose. Am pleased to be off Amiodarone but annoyed that things have changed after being stable for over six months. No doubt more frequent blood tests will be required - I was only having them once every 6-8 weeks.
Pat M Straughan
 
Posts: 65
Joined: Fri Jan 06, 2012 4:32 pm

Return to General Discussion Group

Who is online

Users browsing this forum: No registered users and 1 guest

cron